Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Is it Chiari malformation and psoriatic arthritis connection?

I am a 43 year old male. I recently had an MRI for tinnitus ear ringing in my right ear which I have had for six months consistently. The MRI showed an 8mm tonsillar herniation consistent with chiari malformation. The ENT who ordered the MRI did not think any thing of it. I have recently been diagnosed with psoriatic arthritis for which I have the classic symptoms joint pain (several years), joint swelling, popping joints and mild psoriasis (20+ years). My question is is it possible that there is a connection between chiari malformation and psoriatic arthritis?
Asked On : Mon, 28 Mar 2011
Answers:  2 Views:  485
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Radiologist 's  Response
welcome to
First of all, the chiari malformation that was picked up on your MRI may be just an incidental finding. If it is not causing you severe symptoms, there maybe nothing to worry about. Most commonly this may present as some headache and dizziness.
According to me, there is no connection with your psoriatic arthritis for which you should consult a dermatologist who will start you on some tablets.
If however you do develop symptoms like weakness, blurred vision or any other disturbing symptom, it is worth getting your Chiari malformation looked into by a neurologist.
Wish you good health and take care.
Answered: Thu, 11 Aug 2011
I find this answer helpful
  Anonymous's Response
it can cause throat pain back pain neck pain numbness of the extremities floaters in your vision. hangover like symptoms (but with the headache at the brain stem) also lack of ballence. with all that i dont think joint pain is that far off basically it can mess with anything having to do with the nervous system
Answered: Thu, 26 May 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor